Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 2005, 2:39 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 2:39 PM CDT (19:39 UTC)
- Expired
- Apr 20, 2005, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 201940 SVRILX ILC095-143-175-202030- /O.NEW.KILX.SV.W.0031.050420T1939Z-050420T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 239 PM CDT WED APR 20 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS SOUTHERN STARK COUNTY IN NORTH CENTRAL ILLINOIS EASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 330 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELMORE...OR ABOUT 19 MILES EAST OF GALESBURG...AND WAS MOVING EAST AT 35 MPH. ANOTHER POTENTIALLY SEVERE STORM WAS LOCATED JUST EAST OF ABINGDON...ALSO MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WEST JERSEY WYOMING PRINCEVILLE DUNLAP OTHER LOCATIONS IN THE WARNING INCLUDE...BRIMFIELD...DUNCAN...MONICA AND LAURA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4105 9014 4074 9033 4082 8965 4111 8967 $$ CHURCHILL
2 follow-up statements
000 WWUS53 KILX 201959 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 258 PM CDT WED APR 20 2005 ILC095-143-175-202030- /O.CON.KILX.SV.W.0031.000000T0000Z-050420T2030Z/ PEORIA-KNOX-STARK- 258 PM CDT WED APR 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR NORTHWESTERN PEORIA...EASTERN KNOX AND SOUTHERN STARK COUNTIES... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNCAN...OR ABOUT 18 MILES SOUTH OF KEWANEE...MOVING EAST AT 20 MPH. ANOTHER POTENTIALLY SEVERE STORM WAS JUST NORTHWEST OF FARMINGTON. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PRINCEVILLE. WYOMING. DUNLAP. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4103 9010 4076 9021 4082 8965 4111 8968 $$ CHURCHILL
000 WWUS53 KILX 202025 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT WED APR 20 2005 ILC095-143-175-202035- /O.EXP.KILX.SV.W.0031.000000T0000Z-050420T2030Z/ PEORIA-KNOX-STARK- 325 PM CDT WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEORIA...EASTERN KNOX AND SOUTHERN STARK COUNTIES EXPIRES AT 330 PM CDT... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4103 9010 4076 9021 4082 8965 4111 8968 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:00 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 20, 11:00 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED APR 20 2005 .DISCUSSION... MCS OUT OVER THE PLAINS IN NWRN MO...MAJORITY OF STORMS SEEM TO BE DISSIPATING OVER IA...THOUGH THE SRN HALF OF THE STORM STILL HAS ITS COLD TOPS ON IR OVER NWRN MO. COLD FRONT CURRENTLY DRAPED ACROSS NRN IL. CURRENTLY A BIT WARMER THAN SAME TIME YESTERDAY...THOUGH NOT ANTICIPATING WARMER TEMPS OVERALL SINCE CLOUDS WILL CONTINUE TO INCREASE AS WELL AS INCREASING CHANCES FOR PRECIPITATION FROM APPROACHING COLD FRONT. NO CHANGES FOR THE FORECAST AT THIS TIME. && .PREV DISCUSSION... ZONE PACKAGE TO BE A BIT LATE TODAY DUE TO A GFE CRASH. REGULAR DISCUSSION FOLLOWS... A RATHER ACTIVE NEXT FEW DAYS IN STORE FOR CENTRAL ILLINOIS... BEGINNING WITH THE THREAT OF SEVERE WEATHER TODAY AND THURSDAY NIGHT... THEN SOME UNSEASONABLY COOL WEATHER IN TIME FOR THE WEEKEND. SHORT TERM CHALLENGES WILL INVOLVE TIMING OF COLD FRONT PASSAGE TODAY AND ASSOCIATED SVR WX THREAT. FRONT IS LIKELY TO LIFT BACK NORTHWARD AS A WARM FRONT LATE THURSDAY... AS ANOTHER SFC LOW TAKES SHAPE OVER THE PLAINS STATES... BRINGING ANOTHER CHANCE OF SVR WX THURSDAY NIGHT. MODELS POINTING TOWARDS STRONG SFC CYCLOGENESIS OVER THE NORTHEASTERN US WITH STRONG LOW LEVEL CAA SWEEPING DOWN FROM THE GREAT LAKES BEHIND THIS SYSTEM SATURDAY. SHORT TERM...TODAY THROUGH FRIDAY... A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA FROM THE NORTH IN RESPONSE TO A SHORTWAVE TROF PASSING NORTH OF LAKE SUPERIOR TODAY. ETA FAVORING A SLOWER FRONTAL PROGRESSION WITH THE FRONT ALIGNED ROUGHLY ALONG A TAYLORVILLE-EFFINGHAM LINE BY 00Z THU. SLOWER PROGRESSION IS FAVORED DUE TO RECENT OBSERVED TRENDS. RIGHT NOW APPEARS STORMS WILL FIRE UP AHEAD OF THE FRONT THIS AFTERNOON AND MOVE SLOWLY SOUTHEASTWARD AS THE FRONT ITSELF SLOWLY PUSHES SOUTH. MODERATE INSTABILITY... WITH CAPES ON THE ORDER OF 2000 J/KG WILL BE PRIMARY FACTOR FOR SVR AS SHEAR WILL BE WEAK WITH MID LEVEL WINDS ONLY AROUND 20-25 KTS. RIGHT NOW APPEARS TO BE MORE OF A HAIL-EVENT WITH STEEPENING MID-LEVEL LAPSE RATES DURING THE AFTERNOON. SHORTWAVE EJECTING FROM WESTERN US CUTOFF LOW WILL MOVE INTO THE CENTRAL PLAINS THURSDAY NIGHT AS ANOTHER DISTURBANCE DIPS DOWN FROM CANADA. ATTENDANT SFC LOW WILL MOVE INTO MISSOURI THURSDAY NIGHT. COLD FRONT AFFECTING THE AREA TODAY... HAVING STALLED OUT NOT TOO FAR TO OUR SOUTH WEDNESDAY NIGHT... WILL RETURN AS A WARM FRONT THURSDAY NIGHT AS SFC LOW MOVES ACROSS CENTRAL ILLINOIS BY FRIDAY MORNING. SVR WX IS A POSSIBILITY YET AGAIN THURSDAY NIGHT AS MUCH OF THE CWA MAY END UP IN THE WARM SECTOR AS RETURNING WARM FRONT HEADS NORTH. MODELS HAVE BEEN TRENDING TOWARDS A FARTHER NORTH TRACK TO THE SFC LOW OVER THE PAST COUPLE DAYS... AND ANY SLOWDOWN IN FROPA TODAY AND TONIGHT MAY LEAD TO THE FRONT STALLING OUT FARTHER NORTH... PERHAPS ALLOWING A FARTHER NORTH RETROGRESSION THURSDAY NIGHT. WHILE THE NOCTURNAL TIMING OF THE SYSTEM PASSING THROUGH IS A BIT UNFAVORABLE FOR SVR... THE RELATIVE LACK OF INSTABILITY MAY BE MITIGATED BY STRONGER SHEAR AND THE PRESENCE OF A 35-40KT LLJ NOSING INTO CENTRAL ILLINOIS. TIMING OF THIS SYSTEM WILL NEED THE BE TWEAKED OVER THE NEXT COUPLE SHIFTS. FOR WHAT IT IS WORTH... THE ETA AND GFS ARE IN UNCHARACTERISTIC AGREEMENT ON THE POSITION AND TIMING OF THIS SYSTEM. SOME WRAP AROUND SHOWERS AND LOW CLOUDS ASSOCIATED WITH LOW-LEVEL CAA ARE LIKELY TO PERSIST INTO FRIDAY UNTIL DRIER SUBSIDENT AIR MOVES THROUGH FRIDAY NIGHT AND SATURDAY. LONG TERM...SATURDAY THROUGH TUESDAY... MODELS ARE INDICATING RATHER STRONG CYCLOGENESIS OVER THE OHIO VALLEY SATURDAY AS ANOTHER REINFORCING DISTURBANCE ROTATES INTO MEAN LW TROF OVER THE NORTHEAST. THIS DEEPENING SFC LOW WILL LIKELY RESULT IN COOL NORTHWEST FLOW WITH UNSEASONABLY COOL TEMPS FOR SATURDAY AND SUNDAY BEFORE UPPER LEVEL RIDGING NOSES IN MONDAY WITH MODERATING TEMPERATURES. JUST HOW COOL THINGS GET SATURDAY IS LIKELY DEPENDENT ON STRENGTH OF SFC CYCLOGENESIS EAST OF THE AREA. GFS IS A BIT MORE BULLISH WITH REINFORCING SHORTWAVE MOVING IN FROM THE GREAT LAKES SATURDAY... RESULTING IN A DEEPER SFC LOW AND STRONGER CAA ON THE BACKSIDE. FOR NOW WILL SET TREND FOR COOLER TEMPS FOR THE WEEKEND... BUT WONT GO QUITE AS LOW AS THE MEX GUIDANCE IS INDICATING (HIGH OF 48 AT KBMI). LONGER RANGE MODELS KEEP PERSISTENT TROUGHING IN THE EAST WITH MORE DISTURBANCES ROTATING ABOUT IT IN THE EARLY PORTION OF NEXT WEEK. ANOTHER CHANCE OF PRECIP IS LIKELY FOR MONDAY AND TUESDAY. DUE TO MORE IMMEDIATE CONCERNS AND PROBABLE CHANGES IN THE LONG TERM SOLUTIONS... WILL LEAVE DAYS 6 AND 7 MOSTLY UNCHANGED FOR THE TIME BEING. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && HJS/HARDIMAN
Hazardous weather outlook, Apr 20, 11:05 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT WED APR 20 2005 ILZ027>031-036>038-040>053-211100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 1105 AM CDT WED APR 20 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH INTO CENTRAL ILLINOIS THIS AFTERNOON HELPING TO IGNITE SCATTERED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM IS EXPECTED TO PUSH INTO CENTRAL ILLINOIS LATE THURSDAY NIGHT AND FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR THUNDERSTORMS TO CENTRAL ILLINOIS. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...ROUGHLY FROM 200 PM THROUGH 800 PM. ILZ054>057-061>063-066>068-071>073-211100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- LAWRENCE-MOULTRIE-RICHLAND-SHELBY- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE... MATTOON AND SHELBYVILLE 1105 AM CDT WED APR 20 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH INTO EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND THIS EVENING HELPING TO IGNITE SCATTERED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORM WILL STILL BE POSSIBLE ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. HOWEVER...AS A NEW STORM SYSTEM PUSHES INTO CENTRAL ILLINOIS LATE THURSDAY NIGHT AND FRIDAY...MORE ORGANIZED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. AFTER THE THREAT ENDS LATER ON FRIDAY...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON THROUGH THIS EVENING...ROUGHLY FROM 400 PM TO 10 PM. HJS
In the hours before
Local storm report, Apr 20, 2:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL LACON 41.02N 89.41W
04/20/2005 0.88 INCH MARSHALL IL EMERGENCY MNGR
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:35 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.